MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETAL
Model Number 74023271
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after an arthroscopy surgery had been performed on an unknown date, the patient experienced instability.Upon closer inspection, the post was found to be broken.This adverse event was treated by revision surgery on (b)(6) 2021.The broken insert was replaced with a journey bcs revision articular insert.Current health status of patient is unknown, although surgeon is very happy with the surgical outcome.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was fractured along the post, rendering the device inoperative.The fractured post was returned with the device.A review of complaint history revealed similar events for the listed device, but no similar events for the batch, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that it was communicated via e-mail that no consent has been granted to receive medical information.Smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 7-8 RT 9
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12815100
Report Number1020279-2021-08152
Device Sequence Number5511644
Product Code JWH
UDI-Device Identifier03596010555274
UDI-Public03596010555274
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number74023271
Device Catalogue Number74023271
Device Lot Number08JM04065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown